Algebraic & Geometric Topology

Acylindrical group actions on quasi-trees

Sahana Balasubramanya

Full-text: Access denied (no subscription detected)

However, an active subscription may be available with MSP at msp.org/agt.

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

A group G is acylindrically hyperbolic if it admits a non-elementary acylindrical action on a hyperbolic space. We prove that every acylindrically hyperbolic group G has a generating set X such that the corresponding Cayley graph Γ is a (non-elementary) quasi-tree and the action of G on Γ is acylindrical. Our proof utilizes the notions of hyperbolically embedded subgroups and projection complexes. As an application, we obtain some new results about hyperbolically embedded subgroups and quasi-convex subgroups of acylindrically hyperbolic groups.

Article information

Source
Algebr. Geom. Topol., Volume 17, Number 4 (2017), 2145-2176.

Dates
Received: 4 March 2016
Revised: 19 October 2016
Accepted: 30 October 2016
First available in Project Euclid: 16 November 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1510841440

Digital Object Identifier
doi:10.2140/agt.2017.17.2145

Mathematical Reviews number (MathSciNet)
MR3685605

Zentralblatt MATH identifier
06762688

Subjects
Primary: 20F67: Hyperbolic groups and nonpositively curved groups
Secondary: 20F65: Geometric group theory [See also 05C25, 20E08, 57Mxx] 20E08: Groups acting on trees [See also 20F65]

Keywords
acylindrically hyperbolic groups acylindrical actions projection complex quasi-trees hyperbolically embedded subgroups

Citation

Balasubramanya, Sahana. Acylindrical group actions on quasi-trees. Algebr. Geom. Topol. 17 (2017), no. 4, 2145--2176. doi:10.2140/agt.2017.17.2145. https://projecteuclid.org/euclid.agt/1510841440


Export citation

References

  • J Behrstock, M,F Hagen, A Sisto, Hierarchically hyperbolic spaces, I: Curve complexes for cubical groups, preprint (2015)
  • M Bestvina, K Bromberg, K Fujiwara, Constructing group actions on quasi-trees and applications to mapping class groups, Publ. Math. Inst. Hautes Études Sci. 122 (2015) 1–64
  • B,H Bowditch, Intersection numbers and the hyperbolicity of the curve complex, J. Reine Angew. Math. 598 (2006) 105–129
  • M,R Bridson, A Haefliger, Metric spaces of non-positive curvature, Grundl. Math. Wissen. 319, Springer (1999)
  • F Dahmani, V Guirardel, D Osin, Hyperbolically embedded subgroups and rotating families in groups acting on hyperbolic spaces, Mem. Amer. Math. Soc. 1156, Amer. Math. Soc., Providence, RI (2017)
  • M,F Hagen, Weak hyperbolicity of cube complexes and quasi-arboreal groups, J. Topol. 7 (2014) 385–418
  • I Kapovich, K Rafi, On hyperbolicity of free splitting and free factor complexes, Groups Geom. Dyn. 8 (2014) 391–414
  • S-H Kim, T Koberda, The geometry of the curve graph of a right-angled Artin group, Internat. J. Algebra Comput. 24 (2014) 121–169
  • J,F Manning, Geometry of pseudocharacters, Geom. Topol. 9 (2005) 1147–1185
  • A Minasyan, D Osin, Small subgroups of acylindrically hyperbolic groups, preprint (2016)
  • D Osin, On acylindrical hyperbolicity of groups with positive first $\ell^2$–Betti number, Bull. Lond. Math. Soc. 47 (2015) 725–730
  • D Osin, Acylindrically hyperbolic groups, Trans. Amer. Math. Soc. 368 (2016) 851–888
  • E Rips, Subgroups of small cancellation groups, Bull. London Math. Soc. 14 (1982) 45–47
  • A Sisto, On metric relative hyperbolicity, preprint (2012)